| Model Number |
VAL KREULOCK SCREW, TI, 2.4X16 |
| Medical Device Problem Code |
Patient Device Interaction Problem (4001)
| Health Effect - Clinical Code |
Numbness (2415)
| Date of Event |
06/06/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
On (b)(6) 2025, a clindex notification was received indicating that a patient enrolled in the hand and wrist registry had developed carpal tunnel syndrome.The patient had previously presented for follow-up on (b)(6) 2025, reporting progressive numbness in the thumb, index, and long fingers following surgery.Ultrasound evaluation of the right carpal tunnel revealed findings consistent with carpal tunnel syndrome.To alleviate symptoms, the patient underwent right carpal tunnel release surgery on (b)(6) 2025.This event was determined to be related to the kreulock screw utilized during the distal radius fracture fixation procedure performed on (b)(6) 2025.Additional information was received on (b)(6) 2025: during the procedure on (b)(6) 2025, the patient was implanted with an ar-8724vcl-18 val kreulock screw, an ar-8724vcl-16 val kreulock screw, an ar-8724vcl-14 val kreulock screw, an ar-8935-12 low profile screw, and an ar-8916vnr-03 volar distal radius plate.No arthrex products were explanted or implanted during the right carpal tunnel release surgery on (b)(6) 2025.The surgeon confirmed that the patient's carpal tunnel syndrome is not related to the arthrex products, as many patients experience this issue during the postoperative period following distal radius fracture fixation.During the most recent postoperative visit, the patient reported increased sensation in the fingers, suggesting ongoing nerve recovery.
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided, which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude the most likely cause.The most likely cause for the reported failure can be attributed to a patient-specific event.The complaint allegation was not confirmed as the device was not received for evaluation, and no evidence of the failure was provided.